MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181034
Medical Device Problem Codes Fracture (1260); Retraction Problem (1536); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30409566 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a tver coil embolization at the subclavian artery aneurysm after stenting, an unspecified microcatheter was delivered to the lesion.A 12mm x 40cm micrusframe18 coil (mfr181240, unknown lot) was used as the first coil and the complaint coil, a 10mm x 34cm micrusframe18 (mfr181034, 30409566) was used as the second coil.However, there was a resistance felt while it was being delivered.The physician attempted to get the wire back once, but the wire got torn and it was impossible to implant the complaint coil.It was replaced with another coil (same catalog number, different lot number) and it was implanted.After that, three coils were implanted, and the procedure was completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Based on the additional information received, medical device problem code ¿retraction problem (a0510) has been added to the report.Section b5: additional information received indicated that other devices were successfully used with the microcatheter prior to encountered resistance.The 12mm x 40cm micrusframe18 coil (mfr181240) was used successfully with the microcatheter.The complaint coil was able to be removed from the microcatheter.However, excessive force was applied to the device during the removal of the product as the delivery wire got kinked by the device handling.The coil was still attached to the delivery wire when removed from the patient.No damage was reported on the coil.It was not necessary to remove concomitant devices with the complaint device.The same mc was used successfully with subsequent coils.Further clarification was received that the delivery wire was found fractured only.Section e1: initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a tver coil embolization at the subclavian artery aneurysm after stenting, an unspecified microcatheter was delivered to the lesion.A 12mm x 40cm micrusframe18 coil (mfr181240, unknown lot) was used as the first coil and the complaint coil, a 10mm x 34cm micrusframe18 (mfr181034, 30409566) was used as the second coil.However, there was a resistance felt while it was being delivered.The physician attempted to get the wire back once, but the wire got torn and it was impossible to implant the complaint coil.It was replaced with another coil (same catalog number, different lot number) and it was implanted.After that, three coils were implanted, and the procedure was completed.Additional information received indicated that other devices were successfully used with the microcatheter prior to encountered resistance.The 12mm x 40cm micrusframe18 coil (mfr181240) was used successfully with the microcatheter.The complaint coil was able to be removed from the microcatheter.However, excessive force was applied to the device during the removal of the product as the delivery wire got kinked by the device handling.The coil was still attached to the delivery wire when removed from the patient.No damage was reported on the coil.It was not necessary to remove concomitant devices with the complaint device.The same mc was used successfully with subsequent coils.Further clarification was received that the delivery wire was found fractured only.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30409566 number, and no non-conformances related to the malfunction were identified.Resistance/friction during advancement, fractured in patient and withdrawal difficulty into microcatheter are known potential issues associated with the use of the device.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events were related to the device manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 10MM X 34CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12391385
Report Number3008114965-2021-00436
Device Sequence Number17157784
Product Code KRD
UDI-Device Identifier10886704077213
UDI-Public10886704077213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberMFR181034
Device Catalogue NumberMFR181034
Device Lot Number30409566
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRUSFRAME18 12MM X 40CM; UNSPECIFIED MICROCATHETER; MICRUSFRAME18 12MM X 40CM; UNSPECIFIED MICROCATHETER